Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Feb 8, 2022, 3:15 AM CST for 6 counties in Kansas. It took effect at Feb 8, 2022, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2022, 3:15 AM CST (09:15 UTC)
- In effect from
- Feb 8, 2022, 12:00 PM CST
- Expired
- Feb 8, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2603 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933 WWUS83 KTOP 080915 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 315 AM CST Tue Feb 8 2022 KSZ008-020-034-081715- /O.UPG.KTOP.FW.A.0001.220208T1800Z-220209T0000Z/ /O.NEW.KTOP.FW.W.0001.220208T1800Z-220209T0000Z/ Republic-Cloud-Ottawa- 315 AM CST Tue Feb 8 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES 008, 020, AND 034... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 008, 020, and 034. * WIND...North-northwest winds sustained between 15 and 25 mph with gusts up to 35 mph. * HUMIDITY...As low as 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Additionally, any recently burned brush piles should be checked to ensure piles are completely extinguished. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ009-021-035-081715- /O.NEW.KTOP.FW.W.0001.220208T1800Z-220209T0000Z/ Washington-Clay-Dickinson- 315 AM CST Tue Feb 8 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 009, 021, AND 035... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon today to 6 PM CST this evening. * AFFECTED AREA...Fire weather zones 009, 021, and 035. * WIND...North-northwest winds sustained between 15 and 25 mph with gusts up to 35 mph. * HUMIDITY...As low as 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Additionally, any recently burned brush piles should be checked to ensure piles are completely extinguished. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
076 WWUS83 KTOP 080917 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 317 AM CST Tue Feb 8 2022 KSZ008-009-020-021-034-035-090000- /O.CON.KTOP.FW.W.0001.220208T1800Z-220209T0000Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- 317 AM CST Tue Feb 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES 008, 020, AND 034... * AFFECTED AREA...Fire weather zones 008, 020, and 034. * WIND...North-northwest winds sustained between 15 and 25 mph with gusts up to 35 mph. * HUMIDITY...As low as 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Additionally, any recently burned brush piles should be checked to ensure piles are completely extinguished. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
573 WWUS83 KTOP 082355 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 555 PM CST Tue Feb 8 2022 KSZ008-009-020-021-034-035-090100- /O.EXP.KTOP.FW.W.0001.000000T0000Z-220209T0000Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- 555 PM CST Tue Feb 8 2022 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES 008, 020, AND 034... Winds will continue to decrease and relative humidity will recover into the early evening hours. Therefore the Red Flag Warning Will be allow to expire at 6 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Feb 7, 10:32 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Feb 7, 10:32 PM CST, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1032 PM CST Mon Feb 7 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 236 PM CST Mon Feb 7 2022 Forecast Highlights: -Very high fire danger continues this afternoon -Very high to extreme fire danger is still expected Tuesday afternoon -A Fire Weather Watch has been issued in north-central Kansas Tuesday At 20Z today, temperatures had warmed into the mid and upper 50s area-wide, with drier air advecting into north-central KS from Nebraska. RH values have fallen to between 20 and 30 percent in central and north-central KS where westerly winds were between 10 and 20 mph. Elevated fire danger will continue this afternoon, especially in north-central KS, until temperatures start to drop this evening. Conditions will remain clear and calm through this evening and overnight as low temperatures dip into the upper 20s and low 30s. A mid-level trough will move over Montana this evening and continue southeastward over the High Plains states tomorrow. An associated surface trough and frontal boundary will move through the CWA during the daytime hours tomorrow, shifting winds to the north-northwest. Temperatures are expected to be a touch warmer tomorrow with highs in the low 60s in most locations. Winds will increase behind the boundary. Low RH combined gusty winds and dry fuels has prompted the need for a Fire Weather Watch from noon until 6 PM for Ottawa, Cloud and Republic Counties in north- central KS. See more details in the fire section below. Beyond tomorrow, above average temperatures and dry weather will continue to be the story through the end of the week. Temperatures could be much cooler by Saturday as a surface ridge builds in from the north behind another front. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1032 PM CST Mon Feb 7 2022 Winds are the main focus for this forecast. light southwest winds, become west northwest in the 16Z-17Z time period as a frontal boundary moves through. With deep mixing on soundings forecast, winds will increase from the northwest to around 15kts with gusts to around 24kts after 19Z. Winds decrease to less than 10kts around 00Z. VFR conditions are expected through the period. && .FIRE WEATHER... Issued at 236 PM CST Mon Feb 7 2022 A Fire Weather Watch will be in effect from noon until 6 PM Tuesday for Ottawa, Cloud and Republic Counties in north-central Kansas. A front will move through north-central Kansas mid- morning. North and northwest winds will increase behind the front to 15 to 25 mph with gusts to 30 mph. Minimum RH values are forecast to drop to as low as 19 percent within the Watch area. Thus, very high to extreme fire conditions are expected during the afternoon. Burning is discouraged and any recently burned brush piles should be checked to ensure they are completely extinguished. Very high fire conditions are also expected to the east of the Watch area through central and northern Kansas (still west of a line from about Council Grove to Hiawatha), but RH values are expected to be slightly higher outside of the current Watch area. Later shifts will make any necessary updates to the forecast and to the Watch, which may include an expansion or an upgrade to a Red Flag Warning for tomorrow. Stay tuned for further information. && .TOP WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Tuesday afternoon for KSZ008-020-034. && DISCUSSION...Teefey AVIATION...53 FIRE WEATHER...Teefey
Hazardous weather outlook, Feb 7, 2:25 PM CST, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 225 PM CST Mon Feb 7 2022 KSZ009>012-021>024-026-035>040-054>056-058-059-082030- Washington-Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson- Jefferson-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- 225 PM CST Mon Feb 7 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very high fire danger is expected Tuesday afternoon for areas along and west of a line from Council Grove to Hiawatha. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf KSZ008-020-034-082030- Republic-Cloud-Ottawa- 225 PM CST Mon Feb 7 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Fire Weather Watch is in effect from noon until 6 PM Tuesday. Very dry fuels will combine with low relative humidity values near 20 percent and northwest wind gusts to 30 mph, creating very high to extreme fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.